MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0470-01
Medical Device Problem Codes Infusion or Flow Problem (2964); Positioning Problem (3009); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, suboptimal augmentation and waveform irregularities were observed on the cardiosave device.The balloon appeared to be functioning but not augmenting correctly, with persistent whip in the arterial waveform and ecg artifact.Troubleshooting steps¿including flushing the inner lumen, replacing electrodes, and comparing waveforms¿did not resolve the issue.Misplacement of the catheter was suspected, with the radiopaque marker visualized near the 5th intercostal space instead of the recommended 2nd¿3rd.The issue was attributed to user error.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
The device was not returned and could not be evaluated.It was discarded by the user.We are unable to confirm the reported event.If new information becomes available, a supplemental report will be submitted.Complaint record id (b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions).No decon or visual inspection performed since product was not returned and could not be evaluated.Since the product was not returned, we were unable to perform a device evaluation.Based on the event description, the root cause has been identified as user preference.A micu rn, christina, reported suboptimal augmentation on a cardiosave iabp (intra-aortic balloon pump).During the esp call the following troubleshooting happened: the radiopaque marker was visualized at the 5th intercostal space instead of the recommended 2nd¿3rd intercostal space, likely leading to suboptimal augmentation and waveform abnormalities.There was no malfunction of the iab; rather, the customer required assistance to navigate the proper use of the device.The navigation provided was not in response to a iab failure, but solely to guide the healthcare provider in operating the iab correctly.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.Each iab manufactured is 100% inspected and the controls put in place during the manufacturing of the iab would catch a defect and not allow non-conforming device to be released.The trend review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h6 (investigation conclusion), h11.

Brand Name
SENSATION 7FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
ewelina chorlowska
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key22696338
Report Number2248146-2025-0000451
Device Sequence Number8959025
Product Code DSP
UDI-Device Identifier10607567106779
UDI-Public(01)10607567106779
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0470-01
Device Catalogue Number0684-00-0470-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/13/2025
09/02/2025
Initial Report FDA Received Date08/03/2025
Supplement Report FDA Received Date08/28/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE.
Patient Age59 YR
Patient SexMale
Patient Weight120 KG